Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2012, 6:25 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 6:25 PM EDT (22:25 UTC)
- Expired
- Sep 5, 2012, 7:02 PM EDT
- In force
- 37 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Huron County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 125 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:35 PM EDT | TSTM WND DMG | 2 Ese Ubly, MI | INTERSECTION OF MUNFORD AND TYRE ROAD. TREE DOWN. |
| Sep 5, 6:35 PM EDT | HAIL 1 | 2 Ese Ubly, MI | INTERSECTION OF MUNFORD AND TYRE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS53 KDTX 052225
SVRDTX
MIC063-151-052330-
/O.NEW.KDTX.SV.W.0106.120905T2225Z-120905T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 621 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UBLY...AND MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARISVILLE AROUND 640 PM EDT.
MINDEN AROUND 645 PM EDT.
PALMS AND RUTH AROUND 650 PM EDT.
FORESTVILLE AND WHITE ROCK AROUND 710 PM EDT.
RICHMONDVILLE AROUND 720 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
UBLY... MINDEN... FORESTVILLE...
BAD AXE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4354 8260 4361 8305 4382 8301 4382 8262
4378 8261 4369 8260 4361 8259 4359 8259
TIME...MOT...LOC 2225Z 279DEG 16KT 4368 8290
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI2 follow-up statements
438
WWUS53 KDTX 052244
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT WED SEP 5 2012
MIC063-151-052330-
/O.CON.KDTX.SV.W.0106.000000T0000Z-120905T2330Z/
SANILAC MI-HURON MI-
644 PM EDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HURON AND NORTH CENTRAL SANILAC COUNTIES UNTIL 730 PM EDT...
AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR MINDEN...OR 8 MILES SOUTHEAST OF
UBLY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALMS AND RUTH AROUND 650 PM EDT.
FORESTVILLE AND WHITE ROCK AROUND 710 PM EDT.
RICHMONDVILLE AROUND 715 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MINDEN... FORESTVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4354 8260 4359 8292 4381 8284 4382 8262
4378 8261 4361 8259 4359 8259
TIME...MOT...LOC 2244Z 279DEG 16KT 4367 8278
WIND...HAIL 60MPH 0.88IN
$$
KURIMSKI296
WWUS53 KDTX 052302
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
702 PM EDT WED SEP 5 2012
MIC063-151-052313-
/O.CAN.KDTX.SV.W.0106.000000T0000Z-120905T2330Z/
SANILAC MI-HURON MI-
702 PM EDT WED SEP 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HURON AND NORTH
CENTRAL SANILAC COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4354 8260 4359 8292 4381 8284 4382 8262
4378 8261 4361 8259 4359 8259
TIME...MOT...LOC 2303Z 279DEG 16KT 4366 8266
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:35 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 5, 3:35 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 335 PM EDT WED SEP 5 2012 .SHORT TERM...THIS EVENING AND TONIGHT CONVECTIVE DEBRIS HAS BEEN WIDESPREAD ACROSS SOUTHEAST MICHIGAN FOR MOST OF THE DAY, SIGNIFICANTLY LIMITING HIGH TEMPERATURES AND INHIBITING DESTABILIZATION. THIS IS PARTICULARLY THE CASE ACROSS THE SOUTHERN HALF OF THE CWA WHERE SHOWERS/TSTORMS HAS RESULTED IN PARTIAL OVERTURNING AND ADDITIONAL OPAQUE CLOUDCOVER. MOST OF THE INSTABILITY THEREFORE REMAINS CONFINED TO NORTHERN PORTIONS OF THE AREA WHERE ONLY PARTIAL CLOUD COVER HAS BEEN OBSERVED FOR THE MAJORITY OF THE PEAK HEATING PERIOD. AN 18Z DTX SOUNDING REVEALED THAT A MODERATELY FAVORABLE THERMODYNAMIC ENVIRONMENT WAS IN PLACE ACROSS THE AFOREMENTIONED CORRIDOR WHERE ML CAPE VALUES HAVE INCREASED TO 1500-2000 J/KG THIS AFTN. IN ADDITION, 0-6KM BULK SHEAR OF 35-40 KTS CHARACTERIZED BY A DEEP LAYER OF VEERING WINDS IN THE LOWEST 5000 FT AGL IS ALSO PRESENT. IN FACT, THE POTENTIAL FOR ROTATING UPDRAFTS HAS ALREADY BEEN REALIZED IN A CELL THAT FORMED OVER NORTHERN MIDLAND COUNTY AND TRACKED ACROSS SAGINAW BAY EARLIER THIS AFTERNOON. THE POTENTIAL FOR SEVERE/ROTATING UPDRAFTS WILL REMAIN UNTIL THE LOSS OF DIURNAL HEATING THIS EVENING WITH A PRIMARY THREAT OF MARGINALLY SEVERE HAIL. DAMAGING WINDS WILL ALSO BE POSSIBLE WHILE THE TORNADIC THREAT WILL REMAIN MARGINAL. THE LACK OF ANY WELL-DEFINED FORCING MECHANISM ALONG WITH A FAIRLY STOUT 850MB CAPPING INVERSION WILL LIMIT COVERAGE FOR THE REST OF THE AFTERNOON. THEREFORE, ONLY HIGH CHANCE POPS REMAIN IN PLACE NORTH OF I-69 WHERE ISOLATED SEVERE POTENTIAL WILL PERSIST UNTIL 00Z. A LULL CAN THEN BE EXPECTED UNTIL LATE TONIGHT WHEN A COLD FRONT, WHICH IS NOW GATHERING ITSELF OVER THE UPPER MS VALLEY/WESTERN GREAT LAKES, IS FORECAST TO ACCELERATE INTO THE FORECAST AREA. THIS WILL OCCUR AS A CORRIDOR OF MID-LEVEL HEIGHT FALLS SPREADS INTO THE NORTHERN LAKES AND THE PARENT SURFACE LOW UNDERGOES RAPID DEEPENING AS IT LIFTS FROM LAKE SUPERIOR INTO ONTARIO. LOW LEVEL FORCING ALONG THE FRONT WILL COUPLE WITH STEEP H7-3 LAPSE RATES TO PRODUCE AN INCREASING LIKELIHOOD OF SHOWERS AND THUNDERSTORMS AS THE FRONT APPROACHES AFTER MIDNIGHT. ISOLATED SEVERE WILL AGAIN BE A POSSIBILITY IN THE VERY EARLY MORNING HOURS ON THURSDAY AS PARCELS LIFTED FROM THE INVERSION SHOULD HAVE ACCESS TO AT LEAST 1000-1500 J/KG OF ELEVATED CAPE WITH HAIL ONCE AGAIN POSING THE PRIMARY THREAT. CLOUDS AND SOUTHERLY WINDS WILL MAINTAIN LOW TEMPERATURES SOLIDLY IN THE 60S. && .LONG TERM...THURSDAY THROUGH NEXT WEDNESDAY LOW LEVEL DRY AIR ADVECTION WILL BE ONGOING DURING THE DAY THURSDAY WITH MID LEVEL SUBSIDENCE OVERSPREADING THE SOUTHERN GREAT LAKES. THE NAM SOLUTION IS AN OUTLIER IN MAINTAINING REMNANT SFC LOW PRESSURE AND AMPLE INSTABILITY OVER METRO DETROIT INTO EARLY AFTERNOON. GIVEN THE EXPECTED UPPER AIR PATTERN AND CURRENT SURFACE PATTERN...THIS SOLUTION DOES NOT SEEM REASONABLE. THUS PREFER TO MAINTAIN JUST A CHANCE OF EARLY MORNING CONVECTION ACROSS THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA TO ACCOUNT FOR ANY RESIDUAL ACTIVITY LEFT OVER FROM TONIGHT. THE DRY AIR ADVECTION AND MID LEVEL SUBSIDENCE WILL THEN LEAD TO A CLEARING TREND DURING THE DAY. AFTERNOON INSOLATION SHOULD OFFSET THE WEAK LOW LEVEL COLD AIR ADVECTION SOME AND ALLOW AFTERNOON HIGHS TO RISE INTO THE UPPER 70S/LOWER 80S. THE 12Z MODEL SUITE CONTINUE TO SHOW LONG WAVE TROUGH AMPLIFICATION ACROSS THE UPPER MIDWEST AND GREAT LAKES FRIDAY AND FRI NIGHT. THESE MOST RECENT MODEL RUNS HAVE FOLLOWED SUIT WITH THE SIGNIFICANTLY MORE PROGRESSIVE TREND NOTED IN THE 00Z RUNS. IT APPEARS THAT STRONGER AND FASTER MID LEVEL IMPULSES WILL ROTATE OUT OF THE ALASKA UPPER VORTEX...SUPPRESSING THE DEGREE OF MID LEVEL RIDGING OVER WESTERN CANADA AND ALLOWING MID LEVEL RIDGING TO BUILD BACK INTO THE EASTERN US NEXT WEEK. INTENSIFICATION OF AN UPPER JET MAX OVER THE NRN GREAT LAKES FRIDAY NIGHT IN ADVANCE OF THE DEEPENING LONG WAVE TROUGH WILL STRENGTHEN LOW TO MID TROPOSPHERIC FRONTOGENESIS OVER THE GREAT LAKES. THE INCREASED BAROCLINICITY WILL LEAD TO SFC CYCLOGENESIS ACROSS THE EASTERN GREAT LAKES ON SATURDAY. SUBTLE DIFFERENCES IN THE AMPLITUDE OF THIS WAVE WILL IMPACT WHERE THE BETTER FGEN SETS UP AND HOW LONG THIS LARGER SCALE FORCING PERSISTS INTO THE DAY SATURDAY. RECENT MODEL TRENDS TOWARD A MORE PROGRESSIVE SYSTEM SUGGEST THE BETTER FGEN ARRIVING LATE FRIDAY INTO FRIDAY NIGHT...WITH THE BULK OF LARGER SCALE FORCING PASSING TO THE EAST BY LATE FRI NIGHT/SAT MORNING. THIS STILL SUPPORTS A GOOD CHANCE OF WIDESPREAD RAIN FRIDAY NIGHT...BUT WARRANTS LOWERING RAIN CHANCES ON SATURDAY. RESIDUAL LOW LEVEL MOISTURE COUPLED WITH STEEPENING MID LEVEL LAPSE RATES ON SATURDAY...COURTESY OF THE MID LEVEL COLD POOL MOVING OVERHEAD...WILL SUPPORT A CHANCE OF SOME DIURNALLY DRIVEN SHOWERS. GOOD COLD AIR ADVECTION UNDER GUSTY N-NW WINDS TO THE WEST OF THE DEEPENING SFC LOW /850MB TEMPS DROPPING INTO THE SINGLE DIGITS/ WILL RESULT IN A RATHER COOL AND BREEZY DAY...WITH TEMPS LIKELY STUCK IN THE 60S. A SECONDARY MID LEVEL IMPULSE DIVING INTO THE BASE OF THE LONG WAVE TROUGH OVER THE SOUTHERN GREAT LAKES IS SHOWN BY ALL THE MODEL SOLUTIONS FOR SUNDAY. ADDITIONAL COLD AIR ADVECTION ALOFT WILL AGAIN SUPPORT STEEP MID LEVEL LAPSE RATES AND WARRANTS ANOTHER CHANCE OF SOME DIURNALLY DRIVEN SHOWERS SUNDAY /POSSIBLY SOME ISOLATED THUNDERSTORMS/. WITH THE MORE PROGRESSIVE FLOW...SFC HIGH PRESSURE SHOULD BUILD IN BY MONDAY...LEADING TO COOL AND DRY CONDITIONS TO START OFF THE WEEK. MID LEVEL HEIGHTS AND RETURN FLOW SHOULD HOWEVER LEAD TO A WARMING TREND TUES-WED. && .MARINE... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY OVER SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE HURON. THESE STORMS WILL POSE A THREAT OF MARGINALLY SEVERE HAIL, WIND, AND POTENTIALLY WATERSPOUTS. ANOTHER ROUND OF THUNDERSTORMS, POTENTIALLY CONTAINING MARGINALLY SEVERE HAIL, WILL BE POSSIBLE AGAIN LATE TONIGHT ACROSS ALL WATERS AS A COLD FRONT APPROACHES THE AREA. NORTHWEST WINDS AND WAVES WILL ALSO INCREASE BEHIND THE FRONT ON THURSDAY...BUT ARE EXPECTED TO BELOW HEADLINE CRITERIA. && .AVIATION...ISSUED 1232 PM EDT WED SEP 5 2012 //DISCUSSION... BOUNDARY LAYER MOISTURE HAS BEEN SLOW TO MIX OUT THIS OUT THIS MORNING RESULTING IN IFR CLOUDS/VSBYS PERSISTING LONGER THAN EXPECTED. AT ISSUANCE TIME, HOWEVER, VISIBILITIES HAVE IMPROVED AND CEILINGS HAVE LIFTED ABOVE 5KFT FOR NEARLY ALL LOCATIONS. ANY LINGERING LOW CLOUDS WILL CONTINUE TO MIX OUT OVER THE NEXT HOUR OR TWO. PERIODIC THUNDERSTORM ACTIVITY WILL THEN HAVE AT LEAST THREE WELL-DEFINED OPPORTUNITIES TO AFFECT THE TAF SITES OVER THE NEXT 18 HOURS. THE FIRST IS ASSOCIATED WITH ONGOING ACTIVITY ACROSS SOUTHERN LOWER MICHIGAN THAT WILL POTENTIALLY IMPACT THE AIRFIELDS FROM KPTK SOUTH AROUND 18Z. ADDITIONAL THUNDERSTORMS, AIDED BY MODERATE DIURNAL DESTABILIZATION, WILL BE POSSIBLE IN THE 20-00Z TIME FRAME THIS AFTERNOON FOLLOWED BY ANOTHER ROUND IN THE 06Z-12Z WINDOW AS THE COLD FRONT FINALLY BEGINS TO PUSH THROUGH SOUTHEAST MICHIGAN. CONFIDENCE IN ANY ONE LOCATION SEEING THUNDER REMAINS LOW FOR ALL THREE INSTANCES, THOUGH THE BEST CHANCE WILL BE THIS EVENING DURING PEAK HEATING WHEN THUNDERSTORM INTENSITY AND COVERAGE IS FORECAST TO BE GREATEST. TSTORMS WILL THEREFORE BE HANDLED ON AN AMENDMENT BASIS AS INDIVIDUAL THREATS PRESENT THEMSELVES. AWAY FROM SHOWER/TSTORM ACTIVITY, CONDITIONS WILL REMAIN VFR WITH A LOW VFR/SUB-5KFT CEILING OF DIURNAL CU POSSIBLE THIS AFTERNOON. //DTW THRESHOLD THREATS... * LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT KDTW * MEDIUM CONFIDENCE OF CEILINGS AROUND 5000 FEET BY THIS EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...JVC LONG TERM....SC MARINE.......JVC AVIATION.....JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 9:11 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 911 AM EDT WED SEP 5 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-060815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 911 AM EDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. THESES STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH THE STRONGEST ONES CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. STORM MOTION WILL BE EAST AT 35 MPH. A STRONG COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF A LEFTOVER THUNDERSTORM THURSDAY MORNING SOUTH OF I-69 AS THE COLD FRONT CLEARS THE STATE. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 911 AM EDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. THESES STORMS WILL BE STRONG TO POSSIBLY SEVERE...WITH THE STRONGEST ONES CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. STORM MOTION WILL BE EAST AT 30 KNOTS. A STRONG COLD FRONT APPROACHING FROM THE WEST WILL TRIGGER THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF A LEFTOVER THUNDERSTORM THURSDAY MORNING OVER LAKE ST CLAIR AND LAKE ERIE AS THE COLD FRONT CLEARS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 5, 3:19 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 319 PM EDT WED SEP 5 2012 MIZ049-052015- HURON MI- 319 PM EDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HURON COUNTY UNTIL 415 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF KINDE TO ELKTON TO OWENDALE...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... PORT CRESCENT STATE PARK AROUND 325 PM EDT. KINDE AND FILION AROUND 330 PM EDT. IVANHOE AND BAD AXE AROUND 335 PM EDT. RAPSON AROUND 345 PM EDT. VERONA AROUND 350 PM EDT. HURON CITY...UBLY AND REDMAN AROUND 355 PM EDT. PORT HOPE AROUND 410 PM EDT. HARBOR BEACH...HELENA AND RUTH AROUND 415 PM EDT. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Local storm report, Sep 5, 3:23 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
09/05/2012 M56 MPH LHZ422 MI BUOY
49KT MEASURED AT SAGINAW BAY LIGHT 1.
&&
MOSTEIKOSpecial weather statement, Sep 5, 5:03 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 503 PM EDT WED SEP 5 2012 MIZ049-052145- HURON MI- 503 PM EDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HURON COUNTY UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEBEWAING...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OWENDALE AROUND 520 PM EDT. IVANHOE AROUND 540 PM EDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 5, 6:02 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 602 PM EDT WED SEP 5 2012 MIZ049-055-052245- HURON MI-SANILAC MI- 602 PM EDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON AND NORTHERN SANILAC COUNTIES UNTIL 645 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UBLY...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... UBLY AROUND 610 PM EDT. TYRE AROUND 615 PM EDT. PARISVILLE AND MINDEN AROUND 630 PM EDT. RUTH AND PALMS AROUND 635 PM EDT. WHITE ROCK...FORESTVILLE AND HELENA AROUND 645 PM EDT. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Special weather statement, Sep 5, 6:11 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 611 PM EDT WED SEP 5 2012 MIZ049-055-052300- HURON MI-SANILAC MI- 611 PM EDT WED SEP 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON AND NORTHERN SANILAC COUNTIES UNTIL 700 PM EDT... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UBLY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... TYRE AROUND 620 PM EDT. PARISVILLE AND MINDEN AROUND 630 PM EDT. RUTH AND PALMS AROUND 635 PM EDT. HELENA AROUND 645 PM EDT. WHITE ROCK AND FORESTVILLE AROUND 655 PM EDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KURIMSKI
Local storm report, Sep 5, 6:25 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT WED SEP 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 6 S BAD AXE 43.72N 83.00W
09/05/2012 HURON MI TRAINED SPOTTER
WRIST-SIZED BRANCHES DOWN AND PLAYSETS BLOWN OVER. DIME
SIZED HAIL REPORTED WEST OF THIS LOCATION.
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 1:38 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 36 min |
| Sep 5, 1:44 PM EDT | Special Marine Warning | DTX | 75 min | |
| Sep 5, 3:14 PM EDT | Special Marine Warning | DTX | 91 min | |
| Sep 5, 3:22 PM EDT | Special Marine Warning | DTX | 113 min | |
| Sep 5, 6:28 PM EDT | Special Marine Warning | DTX | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.